MAUDE Adverse Event Report: ALCON - COUVREUR N.V./ALCON - BELGIUM PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; AID, SURGICAL, VISCOELASTIC

ALCON - COUVREUR N.V./ALCON - BELGIUM PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; AID, SURGICAL, VISCOELASTIC
Catalog Number 8065183085
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Toxic Anterior Segment Syndrome (TASS) (4469); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported a patient experienced toxic anterior segment syndrome (tass) in the right eye following a cataract extraction procedure.The patient presented 1 day post op with aqueous cell and fibrin.Cultures were not taken.The patient required an increase in the frequency of non-steroidal anti-inflammatory drug (nsaid) medication.The patient is reported to be improving with topical medication adjustment.This is the first report of three for this patient.
 
Additional Manufacturer Narrative
This report represents patient two of three from this facility.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.(b)(4).
 
Additional Manufacturer Narrative
No lot code or sample provided.No further evaluation or root cause analysis can be conducted at this time.No root cause could be determined as no sample or lot code was provided for analysis.No action is warranted the manufacturer internal reference number is: (b)(4).

Brand Name
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Common Device Name
AID, SURGICAL, VISCOELASTIC
Manufacturer (Section D)
ALCON - COUVREUR N.V./ALCON - BELGIUM
rijksweg 14
puurs B-287 0
BE  B-2870
Manufacturer (Section G)
ALCON - COUVREUR N.V./ALCON - BELGIUM
rijksweg 14
puurs B-287 0
BE   B-2870
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12760704
Report Number3002037047-2021-00044
Device Sequence Number3439615
Product Code LZP
UDI-Device Identifier00380651830851
UDI-Public00380651830851
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P890047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065183085
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer11/29/2021
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM; CUSTOM-PAK SURGICAL PROCEDURE PACK; OFLOXACIN DROPS; POVIDONE IODINE 10%; RAYONE ASPHERIC IOL 18.5D; VANCOMYCIN ADDED TO BSS BAG
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR
Patient SexMale